Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Immunokine
Aug 22, 2003

My wife tested positive 16 months ago with CD4-10 and VL 100,000. Was started on d4T, 3TC and nevirapine but was found to have hepatitis caused by nevirapine and changed to AZT, 3TC and Indinavir plus Norvir after 3 months. She has been in and out of the hospital with PCP, Mycoplasma pneumonia, TB, chronic bronchiectasis of both lower lungs and finally a re-lapse of PCP last month. In addition to the anti-hiv drugs she is also taking following(Inh, Myambutal, Klacid, Tarivid, Bactrim, Sporal, Megace, Aminophylline, Bambec, Berodual nebules and Flixotide Nebules). Due to the fact that she continues to get sick despite HAART and prophylactic treatment our Doctor has prescribed Immunokine(OXO Chemie) to help boost her immune system. I should mention that my wife is Thai and she is being treated by a leading physician in Bangkok. Can you please give me your thoughts on Immunokine? She has just completed her 2nd cycle and seems to be doing better so far.

Response from Dr. Henry

WF10 has been understudy as a drug that might make the immune system work better even (enhance macrophage function)in the setting of advanced HIV disease. It is approved in Thailand for treatment of post-radiation inflammatroy condition). Some some pilot studies in HIV patients showed some promise. I have not seen the results of a large controlled clinical trial of WF10 for AIDS which suggests to me that the benefit was marginal if at all. More data is needed for me to comment further. KH



Previous
Trizivir
Next
Bruising-side effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement